Florida, 2001Waterspout in Florida, September 11, 2001
September 11, 2001 · NWS MFL · 1 event in 1 county or zone
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 11, 8:35 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Sep 11, 8:35 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
935 AM EDT TUE SEP 11 2001
THE LOW IN THE GULF OF MEXICO SHIFTED SOUTH SOUTHWEST OVERNIGHT. IT
IS STILL RATHER BROAD. THE MORNING SOUNDINGS SHOW A SLIGHTLY MORE
EASTERLY FLOW SO THE AFTERNOON THUNDERSTORMS SHOULD BE MORE NUMEROUS
INLAND AND OVER THE WEST COAST. THE CLEAR SKIES THIS MORNING WILL
ALLOW TEMPERATURES TO WARM MORE THAN WE HAVE SEEN RECENTLY SO WILL
NEED TO UPDATE THE ZONES TO INCREASE THE MAXIMUM TEMPERATURES.
.MIA...FLOOD WATCH ALL ZONES THROUGH THURSDAY.
In the hours before
Special weather statement, Sep 11, 8:00 AM EST, 3 hours 20 minutes before
AMZ610-630-650-651-670-671-FLZ063-066>075-GMZ656-657-676-111900-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
900 AM EDT TUE SEP 11 2001
...FLOOD WATCH ALL OF SOUTH FLORIDA THROUGH THURSDAY...
...NUMEROUS THUNDERSTORMS OVER SOUTH FLORIDA TODAY...
DEVELOPING LOW PRESSURE IN THE SOUTHEAST GULF OF MEXICO WILL
CONTINUE TO PULL VERY MOIST AIR NORTHWARD OVER SOUTH FLORIDA.
THE COMBINATION OF ABUNDANT MOISTURE, SEA BREEZE FORMATION AND
AFTERNOON HEATING WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED
THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS TODAY, WEDNESDAY AND
THURSDAY. THE AREA OF GREATEST THREAT TODAY WILL BE OVER THE
INTERIOR AND WEST COAST.
THUNDERSTORMS ESPECIALLY WILL PRODUCE VERY HEAVY RAIN IN SOME AREAS
WHICH COULD LEAD TO FLOODING, ESPECIALLY IN POORLY DRAINED LOW-LYING
AREAS. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE LIKELY...WITH
ISOLATED AMOUNTS UP TO FIVE INCHES POSSIBLE.
OTHER HAZARDS FROM THESE THUNDERSTORMS WILL BE FREQUENT AND DEADLY
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 35 MPH.
SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT RAINFALL OR AREAS
OF FLOODING...ESPECIALLY IN THE URBAN AREAS TODAY.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Waterspout, Miami-Dade
- When
- September 11, 11:20 AM EST
- Where
- Miami-Dade County, 7 mi NE of Miami Beach
- Reported by
- GENERAL PUBLIC
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
The public reported a waterspout in the Atlantic offshore Sunny Isles beach.
- Waterspout
- A tornado over water. One that moves ashore is filed as a tornado from the coastline on.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in South Carolina, September 11, 200150 kt wind · 2 events
- Rip Current in Delaware, September 11, 20011 event
- Funnel Cloud in Florida, September 11, 20011 event
- Waterspout in North Carolina, September 11, 20011 event
- Damaging Wind in South Carolina, September 11, 200150 kt wind · 1 event
- Tornado in North Carolina, September 11, 2001F0 · 1 event
- High Wind in Alaska, September 11, 200154 kt wind · 1 event
- Waterspout in Florida, September 11, 20011 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265857.